Alert archive / New Mexico / Red Flag Warnings in 2006

Red Flag Warning 34, NWS Albuquerque, NM

April 11, 2006Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 11, 2006, 6:00 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 11, 2006, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2006, 6:00 AM MDT (12:00 UTC)
In effect from
Apr 11, 2006, 12:00 PM MDT
Expired
Apr 11, 2006, 7:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 0.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -87 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1889 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-87 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 111200
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE APR 11 2006

...FIRE WEATHER WATCH THIS AFTERNOON AND EVENING FOR LOCATIONS EAST
OF THE CENTRAL MOUNTAIN CHAIN DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

.EXPECT STRONG WEST TO SOUTHWEST WINDS AND CRITICALLY LOW RELATIVE
HUMIDITIES THIS AFTERNOON AND EVENING FOR LOCATIONS EAST OF THE
CENTRAL MOUNTAIN CHAIN...MAINLY ALONG AND NORTH OF THE INTERSTATE 40
CORRIDOR.

NMZ103-104-107-108-120100-
/O.UPG.KABQ.FW.A.0028.060411T1800Z-060412T0200Z/
/O.NEW.KABQ.FW.W.0034.060411T1800Z-060412T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
600 AM MDT TUE APR 11 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

16

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 11, 3:03 AM MDT, 2 hours 57 minutes earlier.

Area forecast discussion, Apr 11, 3:03 AM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
303 AM MDT TUE APR 11 2006

.DISCUSSION...SKIES WILL CLEAR TODAY WHILE THE UPPER LEVEL JET
CORE SLOWLY EXITS EAST. WITH BETTER MIXING THE WINDS WILL REACH
WIND ADVISORY CRITERIA MORE EASILY ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN. THE JET WILL LIFT NORTH AS IT PULLS EAST...SO THE
SOUTHEAST PLAINS MAY NOT REACH ADVISORY CRITERIA LONG ENOUGH TO
WARRANT A WIND ADVISORY IN CHAVES...DE BACA...ROOSEVELT AND CURRY
COUNTIES. HOWEVER...THE WIND ADVISORY HAS BEEN EXPANDED TO INCLUDE
QUAY AND UNION COUNTIES TODAY. A FEW SHOWERS AND THUNDERSTORMS MAY
ALSO DEVELOP IN THE VICINITY OF THE NORTHERN MOUNTAINS TODAY. IN
CONTRAST...THE EAST PLAINS WILL SEE DRYING CONDITIONS IN
DOWNSLOPING FLOW TODAY. THUS...A RED FLAG WARNINIG WILL BE ISSUED
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WITH THE MORNING FIRE
WEATHER FORECAST.

MID WEEK WILL BRING DRY WEATHER AND CALMER WINDS TO THE AREA AS A
RIDGE OF HIGH PRESSURE BUILDS ALOFT. THE RIDGE WILL SLIP EAST OF
THE AREA BY THURSDAY WHILE A SLOW MOVING LOW PRESSURE SYSTEM
DEEPENS OFF THE CALIFORNIA COAST. THIS WILL ALLOW SOME ELEVATED
MOISTURE TO MOVE OVER THE AREA FROM THE SOUTH AND
SOUTHWEST...WHICH OROGRAPHIC FORCING AND DIFFERENTIAL HEATING
COULD USE TO TRIGGER A FEW DRY THUNDERSTORMS OVER THE HIGH
TERRAIN. BY THURSDAY NIGHT...TOP DOWN MOISTENING AND INCREASING
SHORTWAVE ACTIVITY AHEAD OF THE ADVANCING LOW COULD RESULT IN A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE VICINITY OF THE
RIO GRANDE VALLEY...CENTRAL MOUNTAIN CHAIN AND THE ADJACENT HIGH
PLAINS. THE CHANCE FOR SHOWERS...THUNDERSTORMS AND HIGH TERRAIN
SNOW SHOWERS WILL INCREASE AT THE END OF THE WEEK AND INTO THE
WEEKEND AS THE APPROACHING UPPER LOW OPENS INTO A TROUGH AND LIFTS
TO THE NORTH OF THE AREA. WINDY CONDITIONS WILL ALSO DEVELOP
ACROSS THE AREA FRIDAY AND SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  64  34  73  38 /   5   0   0   0
GALLUP..........................  63  26  73  30 /   0   0   0   0
GRANTS..........................  64  29  74  35 /   0   0   0   0
GLENWOOD........................  74  36  81  40 /   0   0   0   0
CHAMA...........................  56  24  66  29 /  10   0   0   0
LOS ALAMOS......................  63  34  73  41 /   0   0   0   0
RED RIVER.......................  54  25  62  28 /  10   0   0   0
TAOS............................  61  29  69  31 /   5   0   0   0
SANTA FE........................  65  35  73  43 /   0   0   0   0
SANTA FE AIRPORT................  68  37  75  41 /   0   0   0   0
ESPANOLA........................  69  33  76  36 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  69  45  77  49 /   0   0   0   0
ALBUQUERQUE VALLEY..............  71  39  79  44 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  66  41  76  44 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  71  41  80  47 /   0   0   0   0
SOCORRO.........................  74  39  81  45 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  65  32  70  40 /   0   0   0   0
MORIARTY/ESTANCIA...............  68  35  75  38 /   0   0   0   0
CARRIZOZO.......................  74  41  79  46 /   0   0   0   0
RUIDOSO.........................  68  39  73  42 /   0   0   0   0
RATON...........................  70  29  74  34 /   0   0   0   0
LAS VEGAS.......................  66  36  71  39 /   0   0   0   0
ROY.............................  73  38  72  42 /   0   0   0   0
CLAYTON.........................  77  42  77  48 /   0   0   0   5
SANTA ROSA......................  80  41  81  45 /   0   0   0   0
TUCUMCARI.......................  82  46  84  52 /   0   0   0   0
FORT SUMNER.....................  81  45  81  49 /   0   0   0   0
CLOVIS..........................  82  49  81  51 /   0   0   0   0
PORTALES........................  83  48  84  50 /   0   0   0   0
ROSWELL.........................  84  52  86  53 /   0   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR
NMZ103-NMZ104-NMZ107-NMZ108.

WIND ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR NMZ005-NMZ006-
NMZ010-NMZ011-NMZ012.

WIND ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR NMZ007-NMZ013.

&&

44
Hazardous weather outlook, Apr 11, 6:00 AM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE APR 11 2006

NMZ001>021-026-121200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT TUE APR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT ALONG AND NORTHEAST OF THE SANDIA AND
MANZANO MOUNTAIN TODAY. ADDITIONALLY...LOW HUMIDITIES AND HIGH FIRE
DANGER WILL COMBINE WITH THE WINDS TO PRODUCE A CRITICAL FIRE
WEATHER SCENARIO ALONG AND EAST OF THE CENTRAL AND NORTHERN
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BREEZY TO WINDY CONDITIONS WILL DEVELOP AREAWIDE FRIDAY...THEN
STRONG WEST AND SOUTHWEST WINDS WILL IMPACT THE AREA ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN ON SATURDAY. LOW HUMIDITIES AND
HIGH FIRE MAY ONCE AGAIN COMBINE WITH THE WINDS TO PRODUCE A
CRITICAL FIRE WEATHER SCENARIO ACROSS PORTIONS OF THE SOUTH AND
EAST ON BOTH DAYS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

Nearby

Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.